Alert archive / Wisconsin / Flash Flood Warnings in 2025
Flash Flood Warning 16, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Aug 10, 2025, 8:55 AM CDT for Dodge County, Washington County, Waukesha County, Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2025, 8:55 AM CDT (13:55 UTC)
- Expired
- Aug 10, 2025, 11:49 AM CDT
- In force
- 3 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dodge County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 27 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
420
WGUS53 KMKX 101355
FFWMKX
WIC027-131-133-101700-
/O.NEW.KMKX.FF.W.0016.250810T1355Z-250810T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Milwaukee/Sullivan WI
855 AM CDT Sun Aug 10 2025
The National Weather Service in Milwaukee/Sullivan has issued a
* Flash Flood Warning for...
Southeastern Dodge County in southeastern Wisconsin...
Southwestern Washington County in southeastern Wisconsin...
Western Waukesha County in southeastern Wisconsin...
* Until noon CDT.
* At 855 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 2.5 inches of rain have fallen. The expected rainfall rate
is 1 inch in 1 hour. Additional rainfall amounts of 1 to 2 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Waukesha, Hartford, Pewaukee, Hartland, Mukwonago, Delafield,
Wales, Okauchee Lake, Oconomowoc, Ottawa, Merton, Dousman, North
Prairie, Iron Ridge, Lac La Belle, Potter Lake, Addison, Ashippun,
Rubicon and Eagle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4342 8832 4330 8832 4304 8829 4284 8831
4284 8854 4320 8854 4343 8855
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...1 INCH IN 1 HOUR
$$
MARQUARDT1 follow-up statement
624
WGUS73 KMKX 101649
FFSMKX
Flash Flood Statement
National Weather Service Milwaukee/Sullivan WI
1149 AM CDT Sun Aug 10 2025
WIC027-131-133-101659-
/O.CAN.KMKX.FF.W.0016.000000T0000Z-250810T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dodge WI-Washington WI-Waukesha WI-
1149 AM CDT Sun Aug 10 2025
...FLASH FLOOD WARNING FOR SOUTHEASTERN DODGE, SOUTHWESTERN
WASHINGTON AND WESTERN WAUKESHA COUNTIES HAS BEEN REPLACED WITH A
FLOOD WARNING...
&&
LAT...LON 4342 8832 4330 8832 4304 8829 4284 8831
4284 8854 4320 8854 4343 8855
$$
MARQUARDTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 4:28 AM CDT, 4 hours 27 minutes earlier. Its key messages:
- Flood Watch continues over all of southern Wisconsin now until 7 AM CDT Monday. More thunderstorms and heavy rain are expected over southern Wisconsin today into this evening. Flash flooding is possible especially in urban areas including the Milwaukee metro area.
- Remaining humid today, but highs will be in the lower 80s offering at least some reprieve from the heat.
Area forecast discussion, Aug 10, 4:28 AM CDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
428 AM CDT Sun Aug 10 2025
.KEY MESSAGES...
- Flood Watch continues over all of southern Wisconsin now until
7 AM CDT Monday. More thunderstorms and heavy rain are
expected over southern Wisconsin today into this evening.
Flash flooding is possible especially in urban areas including
the Milwaukee metro area.
- Remaining humid today, but highs will be in the lower 80s
offering at least some reprieve from the heat.
&&
.SHORT TERM...
Issued 428 AM CDT Sun Aug 10 2025
Today through Monday Night:
Incredible rain totals fell Saturday night into early this
morning as storms trained over the Milwaukee Metro. Widespreads
reports of 5 to 9 inches of rain occurred with a report of 10
inches of rainfall coming in from northern Milwaukee County.
Rain is still ongoing, mainly focused north of Milwaukee in a
band from Port Washington to Beaver Dam, and over southwest
Wisconsin. RAP Mesoanalyis still depicts the low level jet axis
basically pointed like a fire hose at southern WI. Warm Moist
advection from this feature will continue to support further
scattered storm development through the morning hours. Any areas
that feature the conglomeration and training of convection will
be at risk for flash flooding as PWATs are between 1.7 and 2
inches.
Convection is expected to continue post-dawn, and a dying MCS is
expected to approach from the west during the late morning
toward noon. Models depict that the outflow push from this
dying MCS and subsidence behind it will clear out any remaining
convection over the area during the early afternoon, before
instability rebuilds and more scattered thunderstorms form
during the late afternoon/early evening along an approaching
trough axis. This trough axis will then pivot through southern
WI tonight, largely giving us our last hurrah with regards to
heavy rain.
Monday then appears mostly dry as we'll be parked beneath weak
sudsidence behind the surface trough and between two shortwaves
aloft.
CMiller
&&
.LONG TERM...
Issued 334 PM CDT Sun Aug 10 2025
Tuesday through Saturday:
A modest 500 mb shortwave trough shifts east across northern
Minnesota and Lake Superior Tuesday into Tuesday night. It appears
that the best differential CVA may remain well north of the area.
A cold front shifts east toward the area Tuesday, crossing the
forecast area Tuesday night. There is a good amount of instability
in area forecast soundings, with warm and humid conditions ahead
of the front. Deep layer bulk shear is modest, around 20 to 25
knots. PoPs in the 15 to 30 percent range remain for most of this
period, as upward vertical motion will be modest at best with the
front being the main forcing mechanism.
It appears that high pressure to the north and northeast of the
region Wednesday into Thursday may develop. There is more
uncertainty in the 500 mb flow, as a ridge axis may build into
the region or remain well to the south. For now, the influence of
the high may keep the area dry Wednesday and Thursday, perhaps
into Friday as well. Ensembles suggest that this dry period may
occur as well. Temperatures should remain near seasonal normal
values for this period.
More uncertainty exists for next weekend, depending on how the 500
mb flow sets up. There may be a cold front that shifts southeast
through the region sometime during this period, if the 500 mb
ridge becomes more amplified to the west of the area. For now,
will keep 15 to 20 percent PoPs in the forecast. Ensembles suggest
that temperatures may become warmer, with middle to upper 80s
possible by Sunday.
Wood
&&
.AVIATION...
Issued 348 AM CDT Sun Aug 10 2025
Thunderstorm activity is ongoing over much of southern Wisconsin
at this time leading to a mixture of VFR, MVFR, and IFR
conditions. Scattered thunderstorm activity is expected to
continue into the post dawn hours as the low level jet continues
to spark new storm development. This will likely contribute to a
continuing mix of flight rules through the day as further, on
and off, scattere thunderstorms continue through today.
Winds will remain southerly today, with gusts between 15 and 20
knots.
CMiller
&&
.MARINE...
Issued 339 AM CDT Sun Aug 10 2025
Light to moderate southerly winds will continue this weekend
into early next week. Locally, winds are expected to stay below
small craft advisory criteria. Numerous showers and
thunderstorms will continue over the southern half of the lake
this morning. More showers and storms are then expected this
afternoon, and again on Monday and Tuesday. Patchy dense fog may
occur at times due to the abundant moist conditions.
CMiller
&&
.HYDROLOGY...
Issued 136 AM CDT Sun Aug 10 2025
Lift over a remnant outflow boundary from convection Saturday
afternoon has allowed for training convection over the Milwaukee
Metro area during the evening and into early this morning. MRMS
and surface reports show totals between 4 and 7 inches over
much of the Milwaukee Metro, with reports of road flooding and
cars stranded in scattered spots.
At this time, RAP mesoanalysis depicts a 25 to 30 knot 925-850
mb jet oriented from northern MO into southern Wisconsin.
Theta-e advection into southern WI and moisture transport
vectors support the continued redevelopment of showers and
thunderstorms capable of heavy rain through the early morning
hours. Meso models tend to favor SW WI as the focus for
redevelopment over the next few hours, but with the LLJ
remaining broad, all of southern Wisconsin may see scattered
redevelopment over the next couple of hours in some form,
before areas of convection consolidate outflow boundaries get
sent out amid the weak shear and dissipate as the LLJ weakens
after dawn.
CMiller
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch...WIZ046-WIZ047-WIZ051-WIZ052-WIZ056-WIZ057-WIZ058-
WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-WIZ065-WIZ066-WIZ067-
WIZ068-WIZ069-WIZ070-WIZ071-WIZ072 until 7 AM Monday.
LM...None.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, X, and YouTube at:
www.facebook.com/NWSMilwaukee
www.x.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Aug 10, 3:25 AM CDT, 5 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 325 AM CDT Sun Aug 10 2025 WIZ046-047-051-052-056>060-062>072-110830- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 325 AM CDT Sun Aug 10 2025 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight A Flood Watch is in effect for the potential for flash flooding across all of southern Wisconsin today through tonight. More thunderstorms capable of heavy rain are expected to occur today. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Flood Watch will remain in effect for the potential for flash flooding into early Monday morning. .SPOTTER INFORMATION STATEMENT... Rainfall reports and reports of flooding are appreciated. LMZ643>646-110830- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 325 AM CDT Sun Aug 10 2025 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight Numerous thunderstorms with frequent lightning and heavy rain through today. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorm chances linger into next week. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-110830- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 325 AM CDT Sun Aug 10 2025 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight Numerous thunderstorms with frequent lightning and heavy rain over the south half of Lake Michigan this morning, and then over most of the lake through today. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorm chances linger into next week. www.weather.gov/mkx
In the hours before
Local storm report, Aug 10, 3:13 AM CDT, 5 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
313 AM CDT Sun Aug 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM Rain 2 W Milwaukee 43.04N 87.95W
08/10/2025 M5.94 Inch Milwaukee WI Trained Spotter
Storm total measurement (since flood watch
began last afternoon).
&&
BHSLocal storm report, Aug 10, 3:19 AM CDT, 5 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
319 AM CDT Sun Aug 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM Flash Flood 2 W Cudahy 42.95N 87.90W
08/10/2025 Milwaukee WI County Official
KMKE Airport Ops confirms all runways except
for one are flooded, along with most of the
taxiways and an underpass tunnel.
&&
BHSLocal storm report, Aug 10, 3:51 AM CDT, 5 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
351 AM CDT Sun Aug 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 AM Flash Flood 3 NNW Brookfield 43.10N 88.15W
08/10/2025 Waukesha WI Public
Social media post depicting stranded
vehicles and water rising up to a house.
&&
BHSLocal storm report, Aug 10, 4:52 AM CDT, 4 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
452 AM CDT Sun Aug 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM Rain 1 NNE Greenfield 42.97N 88.00W
08/10/2025 M9.19 Inch Milwaukee WI Trained Spotter
7:30 PM to 4:00 AM rain total from Trained
Spotter.
&&
BHSLocal storm report, Aug 10, 8:31 AM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
831 AM CDT Sun Aug 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 AM Rain 1 E Bayside 43.18N 87.89W
08/10/2025 M9.93 Inch Milwaukee WI Cocorahs
&&
MRCLocal storm report, Aug 10, 8:54 AM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
854 AM CDT Sun Aug 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM Rain 1 W Saint Francis 42.97N 87.89W
08/10/2025 M10.50 Inch Milwaukee WI Public
10.50 inch storm total as of 835 AM Sunday.
&&
AQThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:04 PM CDT | Flash Flood Warning | MKX | Milwaukee, Waukesha | 6 hr |
| Aug 9, 10:23 PM CDT | Special Weather Statement | MKX | Jefferson | 52 min |
| Aug 9, 11:14 PM CDT | Flash Flood Warning | MKX | Waukesha | 4 hr |
| Aug 9, 11:29 PM CDT | Areal Flood Advisory | MKX | Waukesha | 3 hr |
| Aug 10, 12:02 AM CDT | Areal Flood Advisory | MKX | Dodge, Milwaukee, Ozaukee, Washington, Waukesha | 3 hr |
| Aug 10, 1:07 AM CDT | Flash Flood Warning | MKX | Milwaukee, Waukesha | 4 hr |
| Aug 10, 1:17 AM CDT | River Flood Warning | MKX | Waukesha | 7 days |
| Aug 10, 1:18 AM CDT | River Flood Warning | MKX | Milwaukee | 21 days |
| Aug 10, 1:38 AM CDT | Flash Flood Warning | MKX | Ozaukee, Washington | 4 hr |
| Aug 10, 2:03 AM CDT | River Flood Warning | MKX | Milwaukee | 21 days |
| Aug 10, 2:05 AM CDT | River Flood Warning | MKX | Milwaukee | 21 days |
| Aug 10, 2:38 AM CDT | River Flood Warning | MKX | Waukesha | 4 hr |
| Aug 10, 2:44 AM CDT | River Flood Warning | MKX | Milwaukee | 3 hr |
| Aug 10, 3:32 AM CDT | Areal Flood Advisory | MKX | Dodge, Ozaukee, Washington | 3 hr |
| Aug 10, 5:02 AM CDT | Areal Flood Warning | MKX | Milwaukee, Waukesha | 14 hr |
| Aug 10, 5:16 AM CDT | Flash Flood Warning | MKX | Ozaukee, Washington | 3 hr |
| Aug 10, 5:27 AM CDT | River Flood Warning | MKX | Milwaukee | 47 hr |
| Aug 10, 6:52 AM CDT | Areal Flood Advisory | MKX | Dane | 3 hr |
| Aug 10, 7:59 AM CDT | Flash Flood Warning | MKX | Milwaukee, Ozaukee, Washington, Waukesha | 3 hr |
| Aug 10, 9:20 AM CDT | Areal Flood Warning | MKX | Ozaukee, Washington | 10 hr |
| Aug 10, 11:03 AM CDT | Areal Flood Warning | MKX | Milwaukee, Ozaukee, Washington, Waukesha | 8 hr |
| Aug 10, 11:42 AM CDT | River Flood Warning | MKX | Ozaukee | 4 days |
| Aug 10, 11:42 AM CDT | River Flood Warning | MKX | Ozaukee | 4 days |
| Aug 10, 11:49 AM CDT | Areal Flood Warning | MKX | Dodge, Washington, Waukesha | 7 hr |
| Aug 10, 2:53 PM CDT | Marine Dense Fog Advisory | MKX | 6 hr | |
| Aug 10, 5:36 PM CDT | Areal Flood Warning | MKX | Dodge, Jefferson, Milwaukee, Ozaukee, Racine, Washington and 1 more | 16 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.